We report the case of a previously healthy 16-year-old male who developed myopericarditis following the second dose of his Pfizer-BioNTech COVID-19 vaccine, with no other identified triggers. Adolescents and young adults experiencing chest pain after COVD-19 vaccination should seek emergent medical care, and emergency providers should have a low threshold to consider and evaluate for myopericarditis. More data are needed to better understand the potential association between COVID-19 vaccines and myopericarditis. If a true causal link is identified, the risk must also be viewed in context with the millions of patients who have been safely vaccinated and the known morbidity and mortality from COVID-19 infection. As we see widespread vaccine rollout, it is important that all potential adverse reactions are reported as we continue to monitor for more rare but potentially serious side effects not identified in vaccination trials.
ASJC Scopus subject areas
- Emergency Medicine